How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Muneeb Ali Your Own Question
Dr. Muneeb Ali
Dr. Muneeb Ali, Doctor
Category: Medical
Satisfied Customers: 7405
Experience:  MBBS, MD, MCCM. Currently working in Critical Care Medicine with 10 year experience in Medicine
22950887
Type Your Medical Question Here...
Dr. Muneeb Ali is online now
A new question is answered every 9 seconds

I have had abdominal gurgling noises and diarrhoea for 3

Customer Question

I have had abdominal gurgling noises and diarrhoea for 3 days now. Today I am having abdominal pain and bloating.
JA: How long have you had the pain? What seems to make the pain better or worse?
Customer: the pain is since this morning. I started taking loperamide last night.
JA: Anything else in your medical history you think the doctor should know?
Customer: No
Submitted: 5 months ago.
Category: Medical
Expert:  Dr. Muneeb Ali replied 5 months ago.

Hi,

Welcome to JA and thanks for this question. Im sorry to hear about your symptoms. It sounds like that you have developed an intestinal infection which is known as gastroenteritis. In most cases the cause is a virus which usually starts to settle down after 7 days and at most by 10 days in a majority of the cases. Usually in case of viral illnesses, the treatment is to JUST stay hydrated with the help of increased intake of plain water and electrolyte rich fluids like gatorade or pedialyte. Similarly at the same time you should stick to teh BRAT diet which consists of bananas, rice, applesauce, toast and ypogurt if necessary. The abdominal pain is likely to be due to loperamide use, which can cause decreased motility of the intestines and cause the bloating and abdominal pain in some cases.

Now if the diarrhea also contained blood or mucus in the stools OR if the abdominal pain is severe then you could have a bacterial infection in which case you would need antibiotics to get better. This would be EXTREMELY important here.

Now i would recommend that you use the fluids and IF the pain is worsening or if there is pain on pressing down on the abdomen, then immediately proceed to urgent care and have this evaluated for other conditions such as more serious infections. Sometimes appendicitis can present with diarrhea as well as lower abdominal tenderness. But do stop the loperamide especially if the stools contained blood or mucus.

Do you have any more questions?

Please leave a POSITIVE rating by clicking on the stars above, until you do i am not compensated for my time. You can continue to ask follow-up questions even after the POSITIVE rating. You can also ask questions from me directly by going on the link below,

http://www.justanswer.com/medical/expert-dr-muneeb-ali/